| Model Number |
SONATA |
| Medical Device Problem Codes |
Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
01/08/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2026, the left implant was removed for further treatment of a skin flap infection.Bacterial culture confirmed methicillin-resistant staphylococcus aureus (mrsa).The infection spread to the level of the implant.No trauma has been reported.
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to an infection of the skin leading to an extrusion of the device.According to the information received on the device explantation report form the skin over the implant was no longer intact.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.This is a final report.
Event or Problem Description
On (b)(6) 2026, the left implant was removed for further treatment of a skin flap infection.
Event or Problem Description
On (b)(6)2026, the left implant was removed for further treatment of a skin flap infection.
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to an infection of the skin leading to an extrusion of the device.According to the information received on the device explantation report the skin over the implant was no longer intact.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.Additional information: the remainder part of the active electrode has been received.Damages found during device investigation are most likely related to the explantation surgery.The results above are still applicable.This is a final report.